MAUDE Adverse Event Report: WELCH ALLYN INC. GS 777 WALL TRANSFORMER W/OPHTH & OTO UK; TRANSFORMER, ENDOSCOPE

WELCH ALLYN INC. GS 777 WALL TRANSFORMER W/OPHTH & OTO UK; TRANSFORMER, ENDOSCOPE
Model Number 77754
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded by the customer so inspection could not be performed to determine a root cause of the reported event.Per the technician, there was no evidence to show what caused the sparking.The green series (gs) 777 wall system consists of a wall transformer and accessories that can be used with it.Gs 777 wall system the green series (gs) 777 wall transformer supplies power to two corded, handle-based rheostats.The customer can attach various otoscope and ophthalmoscope heads to the handles.The intensity of the light produced by the heads is controlled by twisting the rheostat.The product is connected to a 5-watt power supply via a usb 2.0 mini-b to twin usb cable.Although there was no adverse event reported and the root cause could not be confirmed, if the ac plug were to spark during use, it would be likely to cause or contribute to a death or serious injury if this were to recur.
 
Event or Problem Description
The customer reported that the wall system's transformer plug has evidence of sparking.Black soot all throughout the connector between the plug body and the inbuilt uk plug socket adapter.There was no adverse event reported.

Brand Name
GS 777 WALL TRANSFORMER W/OPHTH & OTO UK
Common Device Name
TRANSFORMER, ENDOSCOPE
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key22931740
Report Number1316463-2025-00076
Device Sequence Number10294569
Product Code GCW
UDI-Device Identifier00732094136722
UDI-Public732094136722
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number77754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown